Request Legal Help Now - Free

LAWSUITS NEWS & LEGAL INFORMATION

Cipro Patient: "It Wasn't Worth the Risk"

. By
Placentia, CASteven W. (real name withheld) was dealing with a sinus infection that lasted for more than a month when he was prescribed the Cipro antibiotic. Although he knew a bit about Cipro side effects, which include a risk of Cipro tendon rupture, Steven says he was not aware how high the risk was or what the consequences of Cipro side effects could be.

"I was originally prescribed Cipro because I had a sinus infection," Steven says. "I went to a regular doctor first, who prescribed a drug similar to Cipro [levofloxacin, known by the brand name of Levaquin] and I was later prescribed a different drug [cephalexin]. But the sinus infection came back, so I went to see an ear, nose and throat specialist who prescribed me the Cipro and gave me an injection.

"Within two weeks, I called the specialist back because I had been wearing sandals and walking on the beach when the two smallest toes on my left foot snapped and I thought I broke them. By the end of the day, I could barely walk. I called the doctor and told him that something was wrong and asked if it was related to the Cipro. He said just to let him know if the situation got worse.

"After two days of me not being able to walk properly, the problem subsided. But then, a week later it got worse again. I called the doctor and told him something was wrong. He told me to stop the Cipro for a day and if the problem stopped, I shouldn't take the medication again, but if the problem stayed the same, I should continue with the medication.

"I stopped the Cipro for a day and there was no change, so I finished the medication. I started Cipro on October 28 and I finished the prescription on Thanksgiving Day. After that, my knees started to hurt, first the right knee and then the left. The problem got worse and worse, to the point where I could barely walk.

"Today, I saw a physical therapist who said that the knee problems might be a meniscus tear and that it appears to be joint-related. He said it would be odd that both knees would have the same tear. I didn't have knee or joint problems before I took Cipro. These problems have all come up since I was prescribed it.

"It's been three weeks since the knee problems started. It's so bad that I've got one knee in a brace and I probably shouldn't be on it. Yesterday was the first day I could walk and bend the knee a little bit. I've tried heat, ice and massage, but they don't do any good.

"When I got the prescription filled, I was just told to stay out of the sunlight and be careful, I wasn't told to watch out for my joints. It would be great if the doctor said, 'There's a risk to this, do you still want it prescribed?' No one said that. If I had known, I wouldn't have been so active—I could have postponed some of my activities.

"It wasn't worth the risk, when I look at the condition I'm in now compared to the situation I was in. I'm not normally a pill person and this just confirms why I don't like pills."

READ ABOUT CIPRO TENDON RUPTURE LAWSUITS

Cipro Tendon Rupture Legal Help

If you or a loved one have suffered losses in this case, please click the link below and your complaint will be sent to a drugs & medical lawyer who may evaluate your Cipro Tendon Rupture claim at no cost or obligation.

READER COMMENTS

Posted by

on
I was prescribed Cipro for diverticulitis. I had terrible side effects.I asked the doctor about it and the PA told me to keep taking it but with food. I had visual and auditory hallucinations,night mares,shivering uncontrollably,extreme body pain and muscles that jumped and spawned uncontrollably. I hurt all over and could barely stand up. I was on 1,000 mg a day for ten days before I researched this Monster. I am 62,also take Cymbalta,metformin,and Lisinipril HCTZ. I believe these drugs are contraindicated with Cipro. I have to use a cane, my limbs feel like jello. Everything hurts. Numbness in my arms,hands,and legs. Left leg literally has weird movements I can't control. Headaches are horrible. I can't think straight,my violation is blurred ..I was feeling great before the diverticulitis and Cipro. The gastro' s will not return my messages,which were concise and polite. I am exhausted and very angry. I am a total physical and mental mess.

Posted by

on
Oct 7, 2015. Went through a round of
Amoxicillin for a sinus infection. Didn't
Work. Before a second round I as my
Doctors feelings about the warnings
Concerning Cipro ...which he wanted
Me to go on next. His answer ....'Would
I prescribe something that would harm
You!!!!?? Well he did. During taking
The pills I had dizziness every day and
Around the fourth day suffered
Hypothermia for 1 1-2 hours ..in my
House... In 70 degree weather ( low
Body temp?). Two days after completing
The meds knee in great pain!! 3 wks now

Posted by

on
I am on Cipro, once again, as I am allergic to penicillin and, I guess, my Medicaid doctor has no imagination...I feel like death! And it is Friday, I have an abscess tooth, plus a UTI, which now, apparently, won't be treated until , at least, Monday....I can call my dentist at home and ask for a different antibiotic, but he will say the Cipro problems (aching all over, insomnia--total, vomiting, nausea, inability to eat, butterfly rash on face, constipation and aching Achilles tendons are just "symptoms of my UTI" or caused by my blood pressure medicine (which I have been on for years without real problems) I also did not have a fever until I started the Cipro, but, guess what the dr. will say about that one? I am sick to death (almost literally) of US medicine and its "profit before patient" attitude....our only recourse is lawsuits. Its not exactly the money (although, I think manuf should pay for what they've done), its just the only way to keep the hucksters and fraudsters in line. It also might make a doctor think twice about using such a broad spectrum antibiotic when so many others are available. My back is killing me, I must go lie down. Thanks for listening, anyway.

Posted by

on
I was on Cipro and I am having knee problems with both my knees.... I think this is terrible these doctors are prescribing such a bad drug, and acting like it is totally safe... I am hoping and praying my knees will heal... My life is running agility with my dog and I am not able to do that now... I am hoping the dammage is not perminite... And that I will not need surgery...

Posted by

on
Another Cipro victim here! A mere 12 Cipro pills ended my life in October of 2009. I've been disabled and unable to walk ever since. You can read my story and find more info on the horrors of Cipro at: ciproispoison.com

ADD YOUR COMMENT ON THIS STORY

Fields marked * are mandatory. Please read our comment guidelines before posting.

*Name:

Note: Your name will be published with your comment.

*Email Address:

Your email will only be used if a response is needed.
*Your Comment:

Are you the defendant or a subject matter expert on this topic with an opposing viewpoint? We'd love to hear your comments here as well, or if you'd like to contact us for an interview please submit your details here.


Click to learn more about LawyersandSettlements.com

Request Legal Help Now! - Free